Thunderstorm Wind, Orange
- When
- August 26, 1:25 PM CST
- Where
- Orange County, Orange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.100, -93.733
Trees were blown down on power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down on power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 26, 1:05 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 205 PM CDT TUE AUG 26 2003 CURRENTLY...SEEING SOME PRETTY ACTIVE TSRA DEVELOPMENT IN OUR SOUTHERN ZONES. DUE TO HIGHER PW VALUES AND CAPES TODAY...THIS WAS EXPECTED. WITH OUTFLOW BOUNDARY INTERACTIONS...WILL SEE THESE STORMS CONTINUE UNTIL A FEW HOURS AFTER SUNSET. THE NEXT FEW DAYS WILL BE PRETTY MUCH THE SAME FCST...TSRA/SHRA DEVELOPING OFFSHORE IN THE EARLY AM EACH DAY...WITH SOME MOVING INTO THE COASTAL COUNTIES AND PARISHES DUE TO PREDOMINATELY SOUTHERLY FLOW OVER THE AREA. LOOKING FOR SCT SHRA/TSRA DEVELOPING EACH AFTN WITH DAYTIME HEATING...AVAILABLE MOISTURE...HELP FROM THE SEA-BREEZE AND OUTFLOW BOUNDARY INTERACTIONS. TEMPS LOOK TO ALSO REMAIN ABOUT THE SAME EACH DAY. THIS WEEKEND IS WHERE THE CHALLENGE STARTS. FOR THE SECOND DAY IN A ROW...THE MRF IS DEPICTING A FRONT MAKING IT ALL THE WAY DOWN INTO OUR AREA AND THE MOS GUIDANCE TODAY SHOWS A DRAMATIC DECREASE IN TEMPS BY THE MON/TUES TIME FRAME. ALTHOUGH WE CANT RULE THIS SOLUTION OUT ENTIRELY (AS IT HAS HAPPENED IN THE PAST)...RIGHT NOW AM SKEPTICAL THAT IT WILL MAKE IT ANY FURTHER SOUTH THAN THE ARK-LA-TEX AREA. ESPECIALLY SINCE THE UPPER LEVEL SUPPORT DEPICTED BY THE MRF WOULD POINT TOWARDS THE FRONT STALLING WELL NORTH OF HERE. SO FOR NOW...WILL GO WITH A COUPLE OF DEGREE DROP FOR TEMPS AFTER THIS WEEKEND...WITH REASONING BEING INCREASED CLOUD COVER...NOT FROM A FRONTAL PASSAGE. WILL MAINTAIN SCT POPS THROUGHOUT THE PERIOD AS THERE IS REALLY NOTHING TO DRY THINGS OUT AT THIS TIME. AS FAR AS TROPICAL WX GOES...THE MRF IS FLIP-FLOPPING BRINGING A LOW THROUGH THE CENTRAL GULF BY MID-WEEK. THERE ARE PLENTY OF DISTURBANCES THAT COULD MAKE THEIR WAY INTO THE GULF...BUT HARD TO TELL AS OF NOW THE EXACT PATH THEY WOULD TAKE OR THE POSSIBILITY OF ANY FURTHER DEVELOPMENT ONCE THEY MAKE IT UP HERE. .PRELIMINARY POINT TEMPS/POPS... KLCH 75 94 75 93 / 10 40 10 30 KBPT 76 94 75 93 / 10 40 10 30 KAEX 73 96 73 95 / 10 40 10 30 KLFT 75 93 75 92 / 10 40 10 30 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. MCNATT
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-271055- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 456 AM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A MOIST AND UNSTABLE AIRMASS WILL BE FOUND ACROSS THE AREA. WITH DAYTIME HEATING...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP... ESPECIALLY DURING THE MID TO LATE AFTERNOON. THOUGH A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MARCOTTE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332970.